Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 178, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2019, 5:57 PM CDT for Walton County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 6, 2019, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WUUS52 KTAE 062257
SVRTAE
FLC131-062330-
/O.NEW.KTAE.SV.W.0178.190706T2257Z-190706T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
557 PM CDT Sat Jul 6 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Walton County in the Panhandle of Florida...
* Until 630 PM CDT.
* At 556 PM CDT, a severe thunderstorm was located near Santa Rosa
Beach, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Gulf Pines,
Grayton Beach, Blue Mountain Beach, Sandestin, Miramar Beach and
Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning are
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3037 8640 3039 8639 3038 8633 3042 8631
3040 8629 3040 8627 3039 8626 3040 8623
3042 8627 3044 8625 3048 8624 3048 8625
3047 8634 3054 8630 3048 8610 3024 8616
3030 8639
TIME...MOT...LOC 2256Z 020DEG 21KT 3044 8623
HAIL...<.75IN
WIND...60MPH
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:27 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 2:27 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
327 PM EDT Sat Jul 6 2019
.NEAR TERM [Through Tonight]...
Widespread/numerous showers ongoing across the majority of the
forecast area this afternoon will continue through at least the rest
of the afternoon. Activity will begin to diminish this evening as
instability wanes and we lose diurnal heating. Drier air aloft to
the west of a Albany/Panama-City line will likely keep these regions
mostly dry through tonight.
Low temperatures tonight will bottom out in the mid 70s, even warmer
temperatures around 80 expected along the coasts.
.SHORT TERM [Sunday Through Monday Night]...
A brief reprieve in shower and thunderstorm coverage is expected for
the region on Sunday. A mid-level shortwave trough currently
centered over the Tennessee Valley will usher in slightly drier air,
lowering thunderstorm coverage across the region. High temperatures
will rise into the mid 90s region-wide. Boundary layer moisture will
remain high, which will yield miserable conditions as heat indicies
will rise above 105F in many locations. Some locations will likely
see heat advisory conditions by Sunday afternoon with indicies
approaching 110F. Seasonable coverage of showers and storms will
return Monday and Tuesday as the aforementioned weak trough slides
across the region toward the northern Gulf of Mexico.
.LONG TERM [Tuesday Through Saturday]...
A wet pattern is shaping up for the long term period, as widespread
storm coverage and heavy rain will be associated with an area of low
pressure associated with the aforementioned trough expected to
develop in the northeast Gulf of Mexico. While confidence is high
regarding this pattern change, the challenge remains in
forecasting the extent of the development of the low regarding
both strength and eventual location. The National Hurricane Center
has indicated a low chance (20%) for this low to become a tropical
system later this week. Regardless of whether this does or not,
the main threat associated with this system will likely be heavy
rainfall from Wednesday night through the first half of next
weekend. Be sure to monitor the latest forecast updates through
the week!
&&
.AVIATION...
[Through 18Z Sunday]
Widespread showers and thunderstorms expected across the area
through at least 00z tonight with the best coverage east and south
of KDHN. MVFR/VFR conditions expected outside thunderstorms with
MVFR/IFR conditions within the stronger storms. Storm coverage
reduces later this evening and overnight with some low level
cigs/vis bringing MVFR/IFR cigs possible around daybreak. VFR
conditions return mid-morning on Sunday.
&&
.MARINE...
Chances for showers and thunderstorms will exist across the
coastal waters area through mid-week. Frequent lightning, gusty
winds and waterspouts will be threats associated with this
activity. Outside of thunderstorms, winds will remain around 15kts
or less with seas up to 2 feet through Wednesday. From Wednesday
night through next weekend, an area of low pressure is expected to
develop in the northeastern Gulf of Mexico, yielding increasing
winds and seas to at least cautionary, if not advisory levels by
Thursday evening. Stay tuned for the latest forecast updates as
this system evolves this week.
&&
.FIRE WEATHER...
Humid conditions will preclude any red flag concerns for the
foreseeable future. High dispersion indices above 75 will be
possible across inland portions of the Florida Panhandle Sunday
and Monday afternoons.
&&
.HYDROLOGY...
Precipitation coverage will be near seasonal levels through
Tuesday, then increase to above average by Wednesday, when
the potential for heavy rainfall increases. Heavier rainfall
amounts should favor the coastal areas and may spread inland
along a trough axis, but it's too early for more specifics.
The main impact will be localized, poor drainage flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 95 74 94 74 / 40 40 40 60 50
Panama City 80 91 79 90 79 / 20 30 40 50 50
Dothan 75 96 74 94 75 / 20 50 40 60 40
Albany 75 95 75 93 75 / 20 50 40 60 40
Valdosta 72 93 73 92 73 / 40 40 30 60 40
Cross City 74 90 76 91 75 / 40 50 40 60 50
Apalachicola 78 93 78 91 78 / 20 40 40 50 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM CDT this evening for Central Walton-
Holmes-North Walton-South Walton.
GA...None.
AL...Heat Advisory until 7 PM CDT this evening for Coffee-Dale-Geneva.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Dobbs
MARINE...Pullin
FIRE WEATHER...Wool
HYDROLOGY...LFIn the hours before
Special weather statement, Jul 6, 2:25 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Tallahassee FL 325 PM EDT Sat Jul 6 2019 FLZ013-026-062000- Liberty FL-Calhoun FL- 325 PM EDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA AND NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 400 PM EDT/300 PM CDT/... At 325 PM EDT/225 PM CDT/, Doppler radar was tracking a strong thunderstorm over Blountstown, moving south at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blountstown, Orange, Bristol, Red Oak, Abe Springs, Sharpstown, Chipola, Red Hill, Marysville, Scotts Ferry, Kennys Mill, Nettle Ridge, Estiffanulga, Woods, Blountstown Airport, Hugh Creek and Durham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3053 8518 3053 8495 3027 8483 3021 8512 TIME...MOT...LOC 1925Z 344DEG 18KT 3044 8503 13-LN
Local storm report, Jul 6, 2:37 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM LIGHTNING 2 NW TALLAHASSEE MALL 30.49N 84.32W
07/06/2019 LEON FL EMERGENCY MNGR
LEON COUNTY EMA REPORTS A HOUSE FIRE CAUSED
BY A LIGHTNING STRIKE. FIRE DEPT ON THE
SCENE.
&&
JPLocal storm report, Jul 6, 2:38 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM LIGHTNING 1 SSE LAKE MUNSON 30.36N 84.31W
07/06/2019 LEON FL EMERGENCY MNGR
LEON COUNTY EMA REPORTS A HOUSE FIRE CAUSED
BY A LIGHTNING STRIKE. FIRE DEPT ON THE
SCENE.
&&
JPSpecial weather statement, Jul 6, 2:38 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
238 PM CDT Sat Jul 6 2019
FLZ011-062015-
Jackson FL-
238 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 315
PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving south at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marianna, Grand Ridge, Greenwood, Bascom, Blue Spring, Union City,
Sink Creek, Dellwood, Star, Two Egg, Simsville, Cypress, Alliance,
Chipola Terrace and Marianna Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 8513 3066 8492 3060 8510 3061 8517
3058 8517 3057 8522 3093 8531
TIME...MOT...LOC 1938Z 344DEG 49KT 3079 8516
13-LNSpecial weather statement, Jul 6, 5:00 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Sat Jul 6 2019
GAZ130-131-062245-
Irwin GA-Ben Hill GA-
600 PM EDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN AND SOUTHEASTERN BEN HILL
COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocilla, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ocilla, Fitzgerald, Mystic, Irwinville, Osierfield, Fitzgerald
Municipal A/P, Wray, Pinetta and Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8304 3161 8305 3161 8306 3156 8306
3152 8308 3147 8332 3148 8334 3171 8345
3171 8305 3163 8304
TIME...MOT...LOC 2200Z 083DEG 14KT 3161 8314
18-WOOLSpecial weather statement, Jul 6, 5:26 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
526 PM CDT Sat Jul 6 2019
FLZ008-108-062315-
Central Walton FL-South Walton FL-
526 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALTON COUNTY UNTIL
615 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Eglin Air Force Base, or 12 miles south of De
Funiak Springs, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Villa
Tasso, Port Washington, Blue Mountain Beach, Rock Hill, Miramar
Beach, Eucheeanna, Pleasant Ridge, Gulf Pines, New Home, Bunker,
Grayton Beach, Sandestin and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8633 3042 8631 3040 8629 3040 8623
3043 8626 3043 8625 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3071 8638 3068 8598
3029 8600 3038 8639
TIME...MOT...LOC 2226Z 002DEG 11KT 3054 8613
18-WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:59 PM CDT | Special Marine Warning | TAE | 46 min | |
| Jul 6, 12:24 AM CDT | Special Marine Warning | TAE | 21 min | |
| Jul 6, 12:43 AM CDT | Special Marine Warning | TAE | 47 min | |
| Jul 6, 2:36 AM CDT | Heat Advisory | TAE | Holmes, Walton | 16 hr |
| Jul 6, 4:02 AM CDT | Special Marine Warning | TAE | 28 min | |
| Jul 6, 4:38 AM CDT | Special Marine Warning | TAE | 52 min | |
| Jul 6, 7:13 AM CDT | Special Marine Warning | TAE | 47 min | |
| Jul 6, 7:57 AM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 6, 10:35 AM CDT | Special Marine Warning | TAE | 25 min | |
| Jul 6, 10:42 AM CDT | Special Weather Statement | TAE | Bay, Gulf | 48 min |
| Jul 6, 10:57 AM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 6, 11:00 AM CDT | Special Weather Statement | TAE | Liberty | 60 min |
| Jul 6, 12:24 PM CDT | Special Weather Statement | TAE | Leon | 51 min |
| Jul 6, 1:06 PM CDT | Special Weather Statement | TAE | Leon | 39 min |
| Jul 6, 1:43 PM CDT | Special Weather Statement | TAE | Leon | 47 min |
| Jul 6, 2:25 PM CDT | Special Weather Statement | TAE | Liberty | 35 min |
| Jul 6, 2:38 PM CDT | Special Weather Statement | TAE | Jackson | 37 min |
| Jul 6, 5:26 PM CDT | Special Weather Statement | TAE | Walton | 49 min |
| Jul 6, 6:03 PM CDT | Special Marine Warning | TAE | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.